Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 2, 2012Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2012, 8:05 PM EDT for Floyd County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 8:05 PM EDT (00:05 UTC)
Expired
Jul 2, 2012, 8:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS82 KFFC 030005
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON JUL 2 2012

GAZ011-019-030030-
805 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER ARMUCHEE...AND MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHEAST CHATTOOGA AND NORTH FLOYD COUNTIES THROUGH 830 PM EDT. 
SOME LOCATIONS POSSIBLY IN THE PATH OF THIS STORM INCLUDE TIDINGS... 
ARMUCHEE...PINSON...SHANNON...ROME...SENEY AND LINDALE. HEAVY 
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3443 8531 3455 8521 3447 8510 3446 8511
      3443 8509 3442 8511 3440 8509 3439 8501
      3422 8503 3421 8505 3410 8505 3408 8516
      3410 8516 3410 8525 3408 8526 3408 8529
TIME...MOT...LOC 0004Z 333DEG 18KT 3439 8517

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 8:00 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 2, 8:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON JUL 2 2012

.PREV DISCUSSION... /ISSUED 341 PM EDT MON JUL 2 2012/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING AND AGAIN TUESDAY
AFTERNOON INTO EVENING. FOR THIS EVENING INTO TONIGHT THERE LOOKS
TO BE AMPLE MOISTURE AND INSTABILITY WITH MUCAPE VALUES GENERALLY
AROUND 3000 J/KG AND THE MAIN LIFTING MECHANISM AGAIN BEING A SFC
TROUGH DRAPED ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA.
THIS FEATURE COMBINED WITH ANY BOUNDARIES FROM REMNANT OUTFLOWS IN
CONVECTION FROM EARLY THIS MORNING WILL LIKELY FOCUS CONVECTIVE
INITIATION. SHORT TERM GUIDANCE IS IN GENERAL AGREEMENT WITH THIS
BEGINNING AFTER 21-22Z AND LATEST VIS SATELLITE SHOWS CU FIELD
DEVELOPING ALONG SFC TROUGH. HIGH CLOUDS HAVE SLOWED DAYTIME
HEATING DOWN SIGNIFICANTLY TODAY WHICH HAS LIMITED THE AVAILABLE
CAPE NOTABLY COMPARED TO THE EXTREME VALUES PRESENT YESTERDAY.
NONETHELESS... IN SUCH AN ENVIRONMENT WITH LITTLE WIND SHEAR.. AM
STILL EXPECTING ISOLATED TO SCATTERED DEVELOPMENT OF THE PULSE
TYPE AND OUTFLOW BOUNDARIES TRIGGERING ADDITIONAL DEVELOPMENT. IT
WILL LIKELY NOT BE AS WIDESPREAD AS YESTERDAY BUT MAY STILL
CONTINUE PAST DAYTIME HEATING. THUNDERSTORM DEVELOPMENT LOOKS TO
BE A BIT MORE FAVORABLE TUESDAY AFTERNOON INTO EVENING WITH
SLIGHTLY HIGHER INSTABILITY AND THE APPROACH OF AN UPPER LEVEL
SHORTWAVE FROM THE NORTH. HAVE GONE WITH MAINLY CHANCE POPS IN THE
AFTERNOON AND EVENING TIMES.

FOR TEMPS...AFORMENTIONED LINGERING CLOUD COVERAGE FROM REMNANT
CONVECTION KEPT TEMPS ALMOST 10 DEGREES LOWER TODAY THAN YESTERDAY.
EVEN WITH INITIAL LOW LEVEL MOISTURE... THE PEAK HEAT INDICES WILL
STAY BELOW ADVISORY CRITERIA AND MORE NEAR THE UPPER 90S TO 100
DEGREES. THIS PROMPTED THE CANCELLING OF THE HEAT ADVISORY. USED A
COMBINATION OF MAV AND MET GUIDANCE FOR TEMPS WITH SLIGHT TWEAKS FOR
REMAINDER OF SHORT TERM...HOWEVER ANY CONVECTION REMNANTS MAY AFFECT
PROGGED VALUES FOR TUESDAY AS WELL.

03

LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. MODELS REMAIN
CONSISTENT IN BREAKING DOWN THE UPPER RIDGE OVER THE EASTERN U.S.
AND REPLACING IT WITH A LONG WAVE TROUGH. PREVIOUS LONG TERM
FORECAST DISCUSSION IS INCLUDED BELOW...

/ISSUED 432 AM EDT MON JUL 2 2012/
LONG TERM PERIOD WILL FEATURE STRONG MID AND UPPER LEVEL HIGH
WEAKENING SIGNIFICANTLY AND MORE IMPORTANTLY SINKING SOUTH OVER THE
GULF COAST. BY WEDNESDAY...THIS WILL LEAVE OUR AREA FIRMLY
ENTRENCHED IN WEST TO NORTHWEST FLOW ALOFT...VERY CONDUCIVE FOR
SHORT WAVE INTRUSIONS. SEVERAL OF THESE SHORT WAVES LOOK TO BE ON
TAP AND VERY DIFFICULT TO TIME BUT MOST SIGNIFICANT APPEAR TO BE
WED AFTERNOON AND AGAIN ON FRIDAY AFTERNOON. THESE WILL LARGELY
DRIVE THE POP DISTRIBUTION ON A DAY TO DAY BASIS...BUT DID INDICATE
A GRADIENT FROM SOUTH TO NORTH EACH DAY MAINLY BASED ON MOISTURE
DISTRIBUTION IN PLACE ACROSS THE AREA.

AS FOR SEVERE POTENTIAL...AGAIN MUCH WILL BE SHORTWAVE
DEPENDENT...BUT MODELS DO NOT SHOW MUCH IN THE WAY OF ANY COLD
POOLS MOVING INTO THE AREA. VALUES AT 500MB AVERAGE AROUND -8C TO
-9C...CONDUCIVE FOR SOME SEVERE STORMS BUT NOTHING TO INDICATE
MORE THAN TYPICAL SUMMERTIME CONDITIONS AT THIS TIME. CAPE VALUES
MIRROR THIS FINDING WITH 2000 TO 3000 J/KG EXPECTED EACH DAY WITH
LITTLE SHEAR EXPECTED.

DEESE/17

FIRE WEATHER
THE LOWEST RH VALUES LOOK TO STAY ABOVE 30 PERCENT TUESDAY AFTERNOON
AND WINDS SHOULD STAY NEAR 12 MPH OR LESS...THEREFORE NO HAZARDOUS
FIRE WEATHER CONDITIONS ARE EXPECTED ATTM. ANY ADJUSTMENTS TO TEMPS
OR DEWPOINTS WILL NEED TO BE MONITORED FOR UPDATES.

CLIMATE...

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

RECORDS FOR 07-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     70 1943     77 1978     58 1932
   KATL     101 1925     74 1943     77 1931     60 1881
   KCSG     101 1970     75 1988     77 1997     64 1950
                                        1996
   KMCN     104 1970     78 1944     77 1931     63 2010
                                                    1919
                                                    1918

RECORDS FOR 07-04

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1940     75 1980     57 1996
                                        1931
   KATL      99 1948     72 1940     75 1993     59 1967
                            1922        1980        1933
                                        1931
   KCSG      99 2006     80 1994     76 2000     64 1986
                                        1998
                                        1997
   KMCN     101 1979     74 1940     79 1931     59 1967

&&

AVIATION...
00Z UPDATE...SOME ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTH
GA SHOULD STAY AWAY FROM THE TAF SITES TONIGHT. VFR CONDITIONS
SHOULD CONTINUE THROUGH THE FORECAST WITH MORE ISOLATED THUNDER
POPPING UP TUESDAY AFTERNOON 21Z-01Z. WINDS SHOULD STAY OUT OF THE NW
IN THE 5-10KT RANGE WITH VRB WINDS IN AND AROUND AFTERNOON TSRA
DEVELOPMENT TUESDAY. NO RESTRICTIONS TO VSBYS EXPECTED.

//ATL CONFIDENCE...00Z UPDATE...
 MEDIUM CONFIDENCE ON TIMING OF TUESDAY AFTERNOON TSRA AND CIGS.
HIGH CONFIDENCE ALL ELSE.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  97  73  98 /  30  40  30  40
ATLANTA         75  98  76  97 /  30  40  30  40
BLAIRSVILLE     68  91  66  91 /  30  40  30  40
CARTERSVILLE    69  98  69  97 /  30  30  30  40
COLUMBUS        75  98  75  96 /  30  40  30  40
GAINESVILLE     73  96  74  96 /  30  40  30  40
MACON           73  96  73  98 /  30  40  30  40
ROME            69  95  70  99 /  30  30  30  40
PEACHTREE CITY  70  96  71  97 /  30  40  30  40
VIDALIA         75  96  77  96 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 2, 3:19 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON JUL 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
319 PM EDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG MID AND UPPER LEVEL RIDGE WILL WEAKEN SLIGHTLY ACROSS
THE AREA AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE REMAINS
STATIONARY ACROSS CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL BE
QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY
RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THROUGH
MIDNIGHT TONIGHT.

.DISCUSSION...
AS SURFACE TEMPERATURES CONTINUE TO RISE WITH DAYTIME
HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. CAPES WILL
CONTINUE TO INCREASE INTO THE 2000 TO 3000 RANGE. IN
ADDITION...THERE IS A PRESENCE OF ENHANCED DOWNDRAFT PARAMETERS.
THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH
SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
BORDERLINE HEAT ADVISORY CONDITIONS WILL BE IN PLACE FOR TUESDAY
AFTERNOON OVER EAST CENTRAL PORTIONS OF THE AREA. A SERIES OF
SHORTWAVES WILL MOVE THROUGH THE REGION THROUGH THE WEEK ENHANCING
THE THUNDERSTORM POTENTIAL WEDNESDAY AND AGAIN ON FRIDAY
AFTERNOON. GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 2, 5:00 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 SSE MILLEDGEVILLE     33.05N 83.21W
07/01/2012  E1.00 INCH       BALDWIN            GA   PUBLIC

0400 PM     HAIL             2 S DEVEREUX            33.19N 83.08W
07/01/2012  E1.00 INCH       HANCOCK            GA   PUBLIC

0415 PM     HAIL             4 NNW MCINTYRE          32.90N 83.22W
07/01/2012  E1.00 INCH       WILKINSON          GA   PUBLIC

0415 PM     HAIL             SPARTA                  33.28N 82.97W
07/01/2012  E0.88 INCH       HANCOCK            GA   NWS EMPLOYEE

            NWS EMPLOYEE HAD TO STOP UNDER A GAS STATION AWNING TO
            AVOID HAIL.

0440 PM     TSTM WND DMG     2 SW CRAWFORDVILLE      33.53N 82.92W
07/01/2012                   TALIAFERRO         GA   911 CALL CENTER

            TWO TREES DOWN ON I-20 BLOCKING LANE AT MILE MARKER 147.

0440 PM     TSTM WND DMG     3 SSE BROWNS CROSSING   33.01N 83.35W
07/01/2012                   BALDWIN            GA   PUBLIC

            ONE TREE DOWN. LOTS OF LIMBS DOWN. PEA SIZE HAIL ALSO
            REPORTED.

0446 PM     TSTM WND DMG     RAYTOWN                 33.57N 82.75W
07/01/2012                   TALIAFERRO         GA   911 CALL CENTER

            TALIAFERRO COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
            TREES ON COUNTY ROADS IN THE EASTERN PORTION OF THE
            COUNTY. RADAR ESTIMATED TIME BETWEEN 1646 EDT AND 1700
            EDT IN THIS PORTION OF THE COUNTY.

0515 PM     HAIL             6 NNE PERRY             32.54N 83.69W
07/01/2012  E1.00 INCH       HOUSTON            GA   AMATEUR RADIO

0525 PM     HAIL             WARNER ROBINS           32.62N 83.63W
07/01/2012  E0.88 INCH       HOUSTON            GA   PUBLIC

0525 PM     HAIL             3 W WARNER ROBINS       32.62N 83.68W
07/01/2012  E0.88 INCH       HOUSTON            GA   PUBLIC

            YARD FULL OF HAIL UP TO NICKLE SIZE WITH A FEW TREE LIMBS
            DOWN.

0541 PM     TSTM WND DMG     5 S PHOENIX             33.35N 83.28W
07/01/2012                   PUTNAM             GA   911 CALL CENTER

            PUTNAM COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            IN EASTERN PORTIONS OF THE COUNTY WITH THE STORM LATE IN
            THE 1700 HOUR. RADAR ESTIMATED TIME AROUND 1741 EDT.

0545 PM     TSTM WND DMG     3 NNW BYRON             32.70N 83.77W
07/01/2012                   CRAWFORD           GA   911 CALL CENTER

            CRAWFORD COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED
            TREES AND LINES ON THE EASTERN SIDE OF THE COUNTY. RADAR
            ESTIMATED TIME BETWEEN 1745 EDT AND 1750 EDT.

0550 PM     HAIL             15 WNW HAMILTON         32.84N 85.11W
07/01/2012  E1.00 INCH       HARRIS             GA   PUBLIC

0600 PM     HAIL             BERNER                  33.15N 83.83W
07/01/2012  E1.00 INCH       MONROE             GA   PUBLIC

            QUARTER SIZE HAIL REPORT RELAYED BY WMAZ METEOROLOGIST.

0605 PM     HAIL             JULIETTE                33.11N 83.80W
07/01/2012  E1.75 INCH       MONROE             GA   PUBLIC

            NWS BIRMINGHAM RELAYED A REPORT FROM THE PUBLIC OF GOLF
            BALL SIZED HAIL NEAR JULIETTE.

0605 PM     TSTM WND DMG     BERNER                  33.15N 83.83W
07/01/2012                   MONROE             GA   EMERGENCY MNGR

            MONROE COUNTY EM REPORTED 20 TO 30 TREES DOWN ACROSS
            NORTH AND CENTRAL MONROE COUNTY.

0605 PM     TSTM WND DMG     5 NW WAYSIDE            33.11N 83.67W
07/01/2012                   JONES              GA   911 CALL CENTER

            JONES COUNTY 911 OPERATOR REPORTED 6 TO 8 TREES DOWN
            ACROSS NORTHWEST JONES COUNTY.

0605 PM     HAIL             2 SSE MCDONOUGH         33.42N 84.14W
07/01/2012  E1.00 INCH       HENRY              GA   LAW ENFORCEMENT

            HENRY COUNTY LAW ENFORCEMENT REPORTED PEA TO QUARTER
            SIZED HAIL IN THE MCDONOUGH AREA. RADAR ESTIMATED TIME OF
            1805 EDT TO 1815 EDT.

0615 PM     TSTM WND DMG     LOCUST GROVE            33.34N 84.10W
07/01/2012                   HENRY              GA   911 CALL CENTER

            HENRY COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            IN THE LOCUST GROVE AREA. RADAR ESTIMATED TIME OF 1815
            EDT TO 1837 EDT.

0618 PM     TSTM WND DMG     3 ESE GODFREY           33.44N 83.46W
07/01/2012                   PUTNAM             GA   911 CALL CENTER

            PUTNAM COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            IN THE NORTHERN PORTION OF THE COUNTY. RADAR ESTIMATED
            TIME 1818 EDT TO 1841 EDT.

0846 PM     TSTM WND DMG     5 W UVALDA              32.03N 82.59W
07/01/2012                   MONTGOMERY         GA   911 CALL CENTER

            TOOMBS COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            IN SOUTHERN PORTIONS OF MONTGOMERY COUNTY. RADAR
            ESTIMATED TIME OF 2046 EDT TO 2055 EDT.

0846 PM     TSTM WND DMG     2 SSW TOOMBS CENTRAL    32.02N 82.36W
07/01/2012                   TOOMBS             GA   911 CALL CENTER

            TOOMBS COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            IN THE SOUTHERN PART OF THE COUNTY. RADAR ESTIMATED TIME
            OF 2046 EDT TO 2100 EDT.

0909 PM     TSTM WND DMG     3 SW HATLEY             31.87N 83.64W
07/01/2012                   CRISP              GA   911 CALL CENTER

            CRISP COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES
            AND LINES INCLUDING 2 TREES DOWNED ONTO A HOUSE. RADAR
            ESTIMATED TIME FROM 2109 EDT TO 2123 EDT.

1029 PM     TSTM WND DMG     3 SE WINDER             33.96N 83.68W
07/01/2012                   BARROW             GA   COUNTY OFFICIAL

            BARROW COUNTY EMA REPORTED TREES DOWN ON A VEHICLE AND A
            HOUSE ON LAKEVIEW DRIVE SE. THEY ALSO REPORTED THAT A
            BOAT HAD BEEN REMOVED FROM THE LAKE BY THE WIND AND
            PLACED ONSHORE. TIME IS BASED ON RADAR.

1029 PM     TSTM WND DMG     2 SE WINDER             33.97N 83.70W
07/01/2012                   BARROW             GA   COUNTY OFFICIAL

            BARROW COUNTY EMA REPORTED THAT TWO TIED DOWN AIRCRAFT
            WERE FLIPPED AT THE WINDER AIRPORT. A PIPER CADET AND A
            PIPER CHEROKEE 180 WERE DAMAGED. TIME IS BASED ON RADAR.

&&

AGIBBS
Special weather statement, Jul 2, 5:44 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT MON JUL 2 2012

GAZ001-002-022230-
544 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER AND
DADE COUNTIES UNTIL 630 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF COLE CITY TO 16 MILES
NORTHEAST OF LOOKOUT MOUNTAIN...MOVING SOUTHWEST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES IN MARION AND HAMILTON COUNTIES IN TENNESSEE AS OF
540 PM EDT. THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO WALKER AND
DADE COUNTIES...INCLUDING AREAS AROUND COLE CITY...CHATTANOOGA
VALLEY...FAIRVIEW...LOOKOUT MOUNTAIN...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...TRENTON AND COLE CITY.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3499 8527 3494 8526 3490 8530 3485 8559
      3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 038DEG 15KT 3509 8557 3516 8523
Special weather statement, Jul 2, 8:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT MON JUL 2 2012

GAZ011-019-030030-
805 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARMUCHEE...AND MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SOUTHEAST CHATTOOGA AND NORTH FLOYD COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS POSSIBLY IN THE PATH OF THIS STORM INCLUDE TIDINGS...
ARMUCHEE...PINSON...SHANNON...ROME...SENEY AND LINDALE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3443 8531 3455 8521 3447 8510 3446 8511
      3443 8509 3442 8511 3440 8509 3439 8501
      3422 8503 3421 8505 3410 8505 3408 8516
      3410 8516 3410 8525 3408 8526 3408 8529
TIME...MOT...LOC 0004Z 333DEG 18KT 3439 8517

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:17 PM EDTSpecial Weather StatementFFCNewton28 min
Jul 3, 2:39 PM EDTSpecial Weather StatementFFCWalton36 min
Jul 3, 2:50 PM EDTSpecial Weather StatementFFCHeard25 min
Jul 3, 2:52 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 3, 2:57 PM EDTSpecial Weather StatementFFCBanks, Jackson33 min
Jul 3, 3:02 PM EDTSpecial Weather StatementFFCJohnson28 min
Jul 3, 3:08 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington52 min
Jul 3, 3:09 PM EDTSpecial Weather StatementFFCPutnam36 min
Jul 3, 3:12 PM EDTSpecial Weather StatementFFCHeard33 min
Jul 3, 3:15 PM EDTSpecial Weather StatementFFCMuscogee30 min
Jul 3, 3:17 PM EDTSpecial Weather StatementFFCGreene28 min
Jul 3, 3:19 PM EDTSpecial Weather StatementFFCClarke26 min
Jul 3, 3:23 PM EDTSpecial Weather StatementFFCHancock37 min
Jul 3, 3:26 PM EDTSpecial Weather StatementFFCJohnson34 min
Jul 3, 3:29 PM EDTSpecial Weather StatementFFCHarris, Muscogee31 min
Jul 3, 3:32 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington28 min
Jul 3, 3:37 PM EDTSpecial Weather StatementFFCClarke, Oconee23 min
Jul 3, 3:38 PM EDTSpecial Weather StatementFFCTalbot37 min
Jul 3, 3:41 PM EDTSevere Thunderstorm WarningFFCEmanuel49 min
Jul 3, 3:42 PM EDTSpecial Weather StatementFFCJackson33 min
Jul 3, 3:44 PM EDTSpecial Weather StatementFFCHaralson31 min
Jul 3, 3:48 PM EDTSpecial Weather StatementFFCGreene27 min
Jul 3, 3:53 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee52 min
Jul 3, 3:55 PM EDTSpecial Weather StatementFFCOconee35 min
Jul 3, 3:57 PM EDTSpecial Weather StatementFFCJohnson, Washington33 min
Jul 3, 4:06 PM EDTSpecial Weather StatementFFCCarroll24 min
Jul 3, 4:07 PM EDTSpecial Weather StatementFFCHeard38 min
Jul 3, 4:09 PM EDTSpecial Weather StatementFFCMadison36 min
Jul 3, 4:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 3, 4:17 PM EDTSpecial Weather StatementFFCBaldwin13 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Washington, Wilkinson40 min
Jul 3, 4:31 PM EDTSevere Thunderstorm WarningFFCCarroll44 min
Jul 3, 4:35 PM EDTSpecial Weather StatementFFCTaylor25 min
Jul 3, 4:38 PM EDTSpecial Weather StatementFFCHenry37 min
Jul 3, 4:41 PM EDTSpecial Weather StatementFFCPaulding34 min
Jul 3, 4:42 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson48 min
Jul 3, 4:44 PM EDTSpecial Weather StatementFFCMadison31 min
Jul 3, 4:49 PM EDTSpecial Weather StatementFFCDouglas26 min
Jul 3, 4:52 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington, Wilkinson38 min
Jul 3, 4:54 PM EDTSpecial Weather StatementFFCWebster36 min
Jul 3, 4:55 PM EDTSpecial Weather StatementFFCWhite35 min
Jul 3, 4:57 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jul 3, 5:02 PM EDTSevere Thunderstorm WarningFFCHenry, Spalding43 min
Jul 3, 5:09 PM EDTSevere Thunderstorm WarningFFCMacon, Taylor51 min
Jul 3, 5:11 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Upson49 min
Jul 3, 5:16 PM EDTSevere Thunderstorm WarningFFCPaulding28 min
Jul 3, 5:18 PM EDTSevere Thunderstorm WarningFFCLamar42 min
Jul 3, 5:22 PM EDTSpecial Weather StatementFFCFayette38 min
Jul 3, 5:24 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Twiggs36 min
Jul 3, 5:36 PM EDTSpecial Weather StatementFFCMonroe24 min
Jul 3, 5:41 PM EDTSpecial Weather StatementFFCBartow34 min
Jul 3, 5:42 PM EDTSevere Thunderstorm WarningFFCFayette48 min
Jul 3, 5:46 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry44 min
Jul 3, 5:52 PM EDTSpecial Weather StatementFFCTwiggs23 min
Jul 3, 5:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Jul 3, 6:03 PM EDTSpecial Weather StatementFFCBibb, Crawford27 min
Jul 3, 6:05 PM EDTSpecial Weather StatementFFCCrawford, Monroe25 min
Jul 3, 6:07 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs53 min
Jul 3, 6:13 PM EDTSpecial Weather StatementFFCCherokee, Pickens32 min
Jul 3, 6:17 PM EDTSpecial Weather StatementFFCCrisp28 min
Jul 3, 6:20 PM EDTSpecial Weather StatementFFCPeach25 min
Jul 3, 6:34 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Henry41 min
Jul 3, 6:36 PM EDTSpecial Weather StatementFFCTelfair, Wheeler24 min
Jul 3, 6:47 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox43 min
Jul 3, 6:50 PM EDTSpecial Weather StatementFFCCherokee25 min
Jul 3, 6:56 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton49 min
Jul 3, 7:02 PM EDTSpecial Weather StatementFFCWheeler28 min
Jul 3, 7:12 PM EDTSpecial Weather StatementFFCPickens33 min
Jul 3, 7:13 PM EDTSpecial Weather StatementFFCCrisp32 min
Jul 3, 7:27 PM EDTSpecial Weather StatementFFCTelfair33 min
Jul 3, 7:28 PM EDTSpecial Weather StatementFFCLee32 min
Jul 3, 7:38 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Pickens37 min
Jul 3, 7:49 PM EDTSpecial Weather StatementFFCToombs41 min
Jul 3, 7:58 PM EDTSpecial Weather StatementFFCTelfair, Wheeler, Wilcox32 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.